MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MEGA NEEDLE DRIVER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MEGA NEEDLE DRIVER
Model Number 420194-12
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the mega needle driver instrument involved with this complaint and completed the device evaluation.Failure analysis investigation replicated/confirmed the reported complaint.The instrument¿s grip tips were not moving intuitively.The instrument was found to have a misaligned roll gear.The roll gear notch is located at the 3 o'clock position when in home position.The correct orientation of the roll gear notch should be 12 o'clock position when in home position.This failure causes the instrument to have non-intuitive motion.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the mega needle driver instrument did not respond to the surgeon's commands.A similar backup instrument was used to proceed with the case.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
MEGA NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17067313
Report Number2955842-2023-15710
Device Sequence Number6129482
Product Code NAY
UDI-Device Identifier00886874111611
UDI-Public(01)00886874111611(10)N10191122
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420194-12
Device Catalogue Number420194
Device Lot NumberN10191122 004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2021
Initial Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown